Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Have osteoarthritis. Prescribed rocephin iv for pneumonia. Started chest pain. Any advice?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Hello, my mother was diagnosed with osteoarthritis. She is being treated for osteoarthritis for last 8 months or so. But here situation got worse and she was hospitalized. There it was diagnosed that she is also suffering from Pneumonia. Now she has been prescribed a 7 day course of rocephin iv, MOFEST (Moxifloxacin HCl), some other medications for stomach and few pain killers. Doctor has said he cannot start osteoarthritis treatment before Pneumonia is controlled.

Its second day of her treatment (rocephin iv) and she has complained chest pain for last two days (pain in ribs), until now she has no cough , so no broken rib (she was sent home from hospital 3 days ago and she is taking medication at home).

My question, is chest pain because of Pneumonia or side reaction rocephin iv? Should we take her to hospital again, any advice?

Thanks very much! XXXXXXX
Posted Wed, 6 Feb 2013 in Osteoporosis
Answered by Dr. Pavan Kumar Gupta 2 hours later
Thanks for the query.
There can be various causes for the pain chest in your mother.
Injection ROCEPHIN and pneumonia,both can cause pain in chest.
Along with these there could be other reasons for chest pain including a cardiovascular or muscular problem.
It would be best on your part to take her to the hospital again so that exact cause can be identified and treated.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor